Apr 1, 2020

Small-Molecule Antagonist Targeting Exportin-1 via Rational Structure-Based Discovery

Journal of Medicinal Chemistry
Xibao TianYongliang Yang

Abstract

Exportin-1 (also named as CRM1) plays a prominent role in autoimmune disorders and has emerged as a potential therapeutic target for colitis. Here we report on the rational structure-based discovery of a small-molecule antagonist of exportin-1, LFS-829, with low-range nanomolar activities. The co-crystallographic structure, surface plasmon resonance binding assay, and cell-based phenotypic nuclear export functional assay validated that exportin-1 is a key target of LFS-829. Moreover, we demonstrated that the C528S mutation or the knockdown on exportin-1 can abolish the cellular activities of LFS-829. Strikingly, oral administration of LFS-829 can significantly reverse the pathological features of colitis model mice. We revealed that LFS-829 can attenuate dual NF-κB signaling and the Nrf2 cytoprotection pathway via targeting exportin-1 in colitis mice. Moreover, LFS-829 has a very low risk of cardiotoxicity and acute toxicity. Therefore, LFS-829 holds great promise for the treatment of colitis and may warrant translation for use in clinical trials.

  • References
  • Citations

References

  • We're still populating references for this paper, please check back later.
  • References
  • Citations

Citations

  • This paper may not have been cited yet.

Mentioned in this Paper

Clinical Trials
Small Molecule
NF-E2-Related Factor 2
TP53
Autoimmune Diseases
Cardiotoxicity
Ulcerative Colitis
Surface Plasmon Resonance
XPO1
Cytoprotection

Related Feeds

Autoimmune Diseases

Autoimmune diseases occur as a result of an attack by the immune system on the body’s own tissues resulting in damage and dysfunction. There are different types of autoimmune diseases, in which there is a complex and unknown interaction between genetics and the environment. Discover the latest research on autoimmune diseases here.

Cardiotoxicity

Cardiotoxicity refers to the muscle damage or dysfunction of heart electrophysiology caused by drug intake or due to disease complications. It is a well-known side effect of several cytotoxic drugs, especially of the anthracyclines and can lead to long term morbidity. Here is the latest research.